# SDR CA020408008

- Difficulty date: March 18, 2002
- Submitted: April 26, 2002
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 3,932 hours
- Engine: Lyc AEIO360A1B6
- System (JASC): 3250 · Landing Gear Steering System
- Part: Spring
- Part number: Z4242170001
- Condition: Broken
- Location: Nlg Steering
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

(CAN) A STUDENT PILOT REPORTED EXCESSIVE MOVEMENT IN THE NOSE GEAR STEERING SYSTEM. A MAINTENANCE CHECK REVEALED THAT THE LT NOSE GEAR STEERING SPRING WAS BROKEN. THE SPRING WAS REPLACED USING THE MINIMUM COIL DISTANCE SETTING ON THE L/H & R/H SPRINGS. THE PROBLEM MAY BE RELATED TO NOT HAVING THE AIRCRAFT ROLLING BEFORE STEERING THE AIRCRAFT LEFT OR RIGHT.
